Alert archive / Illinois / Special Weather Statements in 2012

Special Weather Statement, NWS Lincoln, IL

March 30, 2012Clark County, Illinois

NWS Lincoln, IL issued this special weather statement at Mar 30, 2012, 2:52 PM CDT for Clark County, Illinois. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2012, 2:52 PM CDT (19:52 UTC)
Expired
Mar 30, 2012, 3:45 PM CDT
In force
53 min
Issued by
NWS Lincoln, IL

County Clark County, IL

The radar

The Evansville,IN radar (KVWX), 130 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.9 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 164 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 206 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
164 J/kg
Mixed-layer CIN
-244 J/kg
Mixed-layer LCL
1045 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
206 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

338 
WWUS83 KILX 301952
SPSILX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
252 PM CDT FRI MAR 30 2012

ILZ056-057-062-063-302045-
CLARK-COLES-CUMBERLAND-EDGAR-
252 PM CDT FRI MAR 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CLARK...NORTHERN
CUMBERLAND...SOUTHERN COLES AND SOUTHERN EDGAR COUNTIES UNTIL 345 PM
CDT...

AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ASHMORE TO LERNA TO
5 MILES NORTHWEST OF NEOGA...MOVING EAST AT 20 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
  NEOGA...
  WESTFIELD...
  JANESVILLE...
  CLARKSVILLE...
  OLIVER...
  CASEY...

OTHER LOCATIONS AFFECTED INCLUDE...ETNA...PARADISE...COLES COUNTY
AIRPORT...TRILLA...FOX RIDGE STATE PARK AND HUTTON.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3943 8752 3925 8808 3931 8847 3943 8847
      3956 8805 3949 8753
TIME...MOT...LOC 1952Z 280DEG 17KT 3951 8803 3943 8830
          3936 8851

$$

BAK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Mar 30, 12:48 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Mar 30, 12:48 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1248 PM CDT FRI MAR 30 2012

.DISCUSSION...
ISSUED 1043 AM CDT FRI MAR 30 2012
SFC LOW AND FRONT MOVING ACROSS CENTRAL ILLINOIS THIS
MORNING...AND AFTERNOON SHOWERS STILL THE BEST BET FOR THE SECOND
HALF OF THE DAY IN THE FAR EAST. FORECAST NEEDS TO BE UPDATED A
BIT FOR THE CLOUD CONDITIONS AND SOME HOURLY TEMPS...BUT
OTHERWISE...LOOKING PRETTY GOOD. MINOR ADJUSTMENTS OUT
MOMENTARILY.

&&

.AVIATION...
ISSUED 1244 PM CDT FRI MAR 30 2012
SFC FRONT THROUGH BMI AND SPI THIS AFTERNOON...AND LINE OF LOW CU
ALONG AND JUST BEHIND THE FRONT PROGRESSING SLOWLY SE. TS
DEVELOPMENT EXPECTED ALONG SAME LINE...AND MAY IMPACT
DEC...POSSIBLY CMI AND SPI...BUT KEEPING TO VCTS FOR NOW. MASS OF
LOW STRATUS ON APPROACH FROM THE NW...THOUGH EXPECTING TO DETERIORATE
ON THE FORWARD EDGE...RH TIME HEIGHTS SHOW LLVL MOISTURE TRAPPED
IN THE OVERNIGHT TO EARLY MORNING AND HAVE TRENDED THE FORECASTS
FOR LOW MVFR CIGS...AND VIS BEYOND 09Z.

HJS
&&

.PREV DISCUSSION...
ISSUED 255 AM CDT FRI MAR 30 2012

SHORT TERM...TODAY THROUGH SUNDAY

LOW PRESSURE OVER NORTHERN MISSOURI WILL TRACK EASTWARD INTO
NORTHERN INDIANA TODAY. LARGE CLUSTER OF SHOWERS/STORMS CURRENTLY
ONGOING ACROSS IOWA WILL CONTINUE TO LIFT E/NE INTO NORTHERN
ILLINOIS EARLY THIS MORNING...PRIMARILY REMAINING JUST NORTH OF
THE KILX CWA. FURTHER SOUTH...SCATTERED CONVECTION WILL BE
POSSIBLE ALONG THE TRAILING COLD FRONT...ALTHOUGH ALL MODEL
GUIDANCE REMAINS FAIRLY SCANT WITH AREAL COVERAGE. MAIN CONCERN
TODAY WILL BE THE POSSIBILITY OF STRONG TO SEVERE STORMS ACROSS
EAST-CENTRAL AND SOUTHEAST ILLINOIS DURING THE AFTERNOON.
SOUTHERLY WINDS AHEAD OF THE FRONT WILL BRING 50S DEWPOINTS INTO
THE AREA...RESULTING IN MODERATE INSTABILITY CHARACTERIZED BY CAPE
VALUES OF BETWEEN 1500 AND 2500J/KG. MODEST 0-6KM BULK SHEAR
OF 20 TO 30KT WILL BE JUST ENOUGH TO SUPPORT A FEW ORGANIZED CELLS
ALONG THE ADVANCING BOUNDARY AFTER 18Z. PRIMARY THREAT WOULD BE
LARGE HAIL AND GUSTY WINDS ALONG/EAST OF A CHAMPAIGN TO
TAYLORVILLE LINE. ANY STORMS THAT FIRE WILL QUICKLY PUSH INTO
INDIANA BY EARLY EVENING.

TRAILING BAROCLINIC ZONE WILL REMAIN IN THE VICINITY TONIGHT
THROUGH SATURDAY NIGHT...GENERALLY EXTENDING FROM THE OHIO RIVER
VALLEY W/NW INTO SOUTHERN IOWA. WITH NUMEROUS WEAK UPPER WAVES
EXPECTED TO TRACK UP AND OVER THE CENTRAL PLAINS UPPER
RIDGE...PERIODIC CHANCES FOR NOCTURNAL CONVECTION WILL ARISE OVER
THE NEXT COUPLE OF DAYS. THE FIRST WAVE WILL APPROACH FROM THE
NORTHWEST TONIGHT...HOWEVER WITH SURFACE RIDGING EXTENDING FROM
THE GREAT LAKES INTO CENTRAL ILLINOIS...DO NOT THINK THERE WILL BE
ENOUGH MOISTURE OR LIFT TO SUPPORT CONVECTION. AS A RESULT...HAVE
MAINTAINED A DRY FORECAST. AFTER A DRY AND COOLER DAY ON
SATURDAY...ANOTHER SUBTLE UPPER WAVE WILL APPROACH SATURDAY NIGHT.
WITH SURFACE RIDGE AXIS FURTHER EAST INTO THE OHIO RIVER VALLEY
AND WARM ADVECTION PATTERN SETTING UP ON NOSE OF LOW-LEVEL JET...A
FEW ELEVATED THUNDERSTORMS WILL LIKELY DEVELOP ALONG THE
PERSISTENT FRONTAL BOUNDARY. NAM CAPTURES THIS QUITE NICELY...AND
EVEN THE ECMWF AND GFS HINT AT IT AS WELL. HAVE THEREFORE CARRIED
LOW CHANCE POPS FOR STORMS SATURDAY NIGHT.

ONCE THE SATURDAY NIGHT UPPER WAVE PASSES TO THE EAST...BUILDING
UPPER HEIGHTS WILL FINALLY PUSH THE BOUNDARY FURTHER NORTHWARD ON
SUNDAY...ALLOWING A VERY WARM AIRMASS TO SURGE INTO CENTRAL
ILLINOIS. BOTH THE GFS AND ECMWF CONTINUE TO ADVERTISE 850MB TEMPS
REACHING THE 16 TO 18C RANGE...SUPPORTING HIGHS WELL INTO THE 80S.

LONG TERM...MONDAY THROUGH THURSDAY

BIG MODEL CHANGES HAVE OCCURRED IN THE EXTENDED...WITH THE 00Z 30
MAR ECMWF NOW COMING INTO BETTER AGREEMENT WITH THE GFS. PREVIOUS
RUNS OF THE ECMWF HAD FEATURED A ROBUST SHORT-WAVE COMING ONSHORE
ALONG THE WEST COAST ON SATURDAY...THEN TRACKING ACROSS THE PLAINS
AND THROUGH THE MIDWEST ON MONDAY IN THE PREVAILING PROGRESSIVE
FLOW PATTERN. MEANWHILE...THE GFS HAD AMPLIFIED THE WAVE INTO A
CUT-OFF UPPER LOW OVER THE SOUTHERN PLAINS ON MONDAY...WHILE THE
MAIN JET STREAM REMAINED WELL TO THE NORTH OVER SOUTHERN CANADA.
LATEST RUN OF THE ECMWF HAS NOW GONE WITH THE GFS SPLIT FLOW
PATTERN...FEATURING A NORTHERN STREAM WAVE TRACKING ALONG THE
US/CANADIAN BORDER AND A SOUTHERN STREAM CLOSED UPPER LOW OVER THE
SOUTHERN PLAINS. NAM AND CANADIAN SUPPORT THIS SOLUTION AS WELL.
END RESULT WILL MEAN A SLOWER ARRIVAL OF THE NEXT COLD FRONT...NOW
POSTPONED UNTIL MONDAY NIGHT/TUESDAY. THIS RESULTS IN ANOTHER VERY
WARM AND DRY DAY ON MONDAY...WITH HIGHS ONCE AGAIN REACHING THE
80S. HAVE MAINTAINED RAIN CHANCES MONDAY NIGHT AND TUESDAY AS THE
NORTHERN STREAM WAVE DRIVES THE COLD FRONT THROUGH THE AREA...THEN
HAVE GONE COOLER/DRIER FOR THE REMAINDER OF THE WEEK.

BARNES

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Mar 30, 11:42 AM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1142 AM CDT FRI MAR 30 2012

ILZ027>031-036>038-040>044-047>053-311645-
CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-
MCLEAN-MENARD-MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-STARK-
TAZEWELL-WOODFORD-
1142 AM CDT FRI MAR 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AS
LOW PRESSURE MOVES ACROSS NORTHERN ILLINOIS. THE BEST CHANCES FOR
PRECIPITATION WILL BE THIS AFTERNOON...AND MAINLY EAST OF THE
INTERSTATE 55 CORRIDOR.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL BE POSSIBLE SATURDAY NIGHT AS A WEATHER
DISTURBANCE MOVES INTO ILLINOIS.

ANOTHER ROUND OF THUNDERSTORMS WILL AFFECT THE AREA MONDAY
NIGHT AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ045-046-054>057-061>063-066>068-071>073-311645-
CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY-VERMILION-
1142 AM CDT FRI MAR 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG TO SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AS A COLD
FRONT MOVES ACROSS EAST CENTRAL AND SOUTHEAST ILLINOIS. LARGE HAIL
WILL BE THE PRIMARY HAZARD...BUT DAMAGING WINDS AND ISOLATED
TORNADOES WILL BE POSSIBLE. THE TIMING FOR STORMS APPEARS TO BE
BETWEEN 2 PM AND 6 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL POSSIBLE ON SATURDAY NIGHT AS A WEATHER
DISTURBANCE MOVES INTO ILLINOIS.

ANOTHER ROUND OF THUNDERSTORMS WILL AFFECT THE AREA MONDAY
NIGHT AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 2 PM AND 6 PM.

HJS

In the hours before

Special weather statement, Mar 30, 2:52 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
252 PM CDT FRI MAR 30 2012

ILZ056-057-062-063-302045-
CLARK-COLES-CUMBERLAND-EDGAR-
252 PM CDT FRI MAR 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CLARK...NORTHERN
CUMBERLAND...SOUTHERN COLES AND SOUTHERN EDGAR COUNTIES UNTIL 345 PM
CDT...

AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ASHMORE TO LERNA TO
5 MILES NORTHWEST OF NEOGA...MOVING EAST AT 20 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
  NEOGA...
  WESTFIELD...
  JANESVILLE...
  CLARKSVILLE...
  OLIVER...
  CASEY...

OTHER LOCATIONS AFFECTED INCLUDE...ETNA...PARADISE...COLES COUNTY
AIRPORT...TRILLA...FOX RIDGE STATE PARK AND HUTTON.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3943 8752 3925 8808 3931 8847 3943 8847
      3956 8805 3949 8753
TIME...MOT...LOC 1952Z 280DEG 17KT 3951 8803 3943 8830
          3936 8851

BAK

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 2:58 PM CDTSpecial Weather StatementILXShelby62 min
Mar 30, 3:14 PM CDTSpecial Weather StatementILXClark61 min
Mar 30, 3:17 PM CDTSevere Thunderstorm WarningILXClark, Crawford, Jasper58 min
Mar 30, 3:24 PM CDTSevere Thunderstorm WarningILXClay, Effingham, Jasper54 min
Mar 30, 3:42 PM CDTSevere Thunderstorm WarningILXCumberland33 min
Mar 30, 4:15 PM CDTSevere Thunderstorm WarningILXClark, Cumberland36 min
Mar 30, 5:00 PM CDTSpecial Weather StatementILXCrawford60 min
Mar 30, 5:09 PM CDTSpecial Weather StatementILXClay66 min
Mar 30, 6:48 PM CDTSpecial Weather StatementILXRichland27 min

Nearby

Special Weather Statements in Illinois, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.